Discussions that mention didronel

Osteoporosis board


I had a bone scan been almost a year, I lost some of the spine. The endo guy wants me to take Didronel? I have been reading about it and am afraid. I had taken actonel and foxamax and my stomach felt destroyed for months. I really tried to take it, was on it for a few months and finally gave up. Acid reflux which has stayed with me, I have it off and on now. But when I got it at first right after foxamax, I thought I would die, every day burning etc etc.

So I am losing ground. I am 54 early meno . I am now at -1.6 spine -1.7 hip. Spine was better last year around -1.1. I really am upset. I have taken and am taking liquid calcium,with D and magnesium. Twice daily for over a year. I was walking most of the year, but slowed down. My dog was critically ill for a year, he is gone now. I was very stressed and sad , more so at the end. I had to put him to sleep , he was so sick with diabetes.
any help appreciated.
Quote from ladiedi:
I had a bone scan been almost a year, I lost some of the spine. The endo guy wants me to take Didronel? I have been reading about it and am afraid. I had taken actonel and foxamax and my stomach felt destroyed for months. I really tried to take it, was on it for a few months and finally gave up. Acid reflux which has stayed with me, I have it off and on now. But when I got it at first right after foxamax, I thought I would die, every day burning etc etc.

So I am losing ground. I am 54 early meno . I am now at -1.6 spine -1.7 hip. Spine was better last year around -1.1. I really am upset. I have taken and am taking liquid calcium,with D and magnesium. Twice daily for over a year. I was walking most of the year, but slowed down. My dog was critically ill for a year, he is gone now. I was very stressed and sad , more so at the end. I had to put him to sleep , he was so sick with diabetes.
any help appreciated.


Just my opinion, of course, but your numbers are not really that high (I would be pleased if I had your dexa numbers!), certainly not in realm of meriting the use of some toxic medicine that your body has already told you is causing problems. You could try adding vitamin K for added absorption and doing more rigorous weight bearing exercise. Mainly, listen to YOUR body.
All the best,
[FONT=Comic Sans MS]
Quote from ladiedi:
I had a bone scan been almost a year, I lost some of the spine. The endo guy wants me to take Didronel? I have been reading about it and am afraid. I had taken actonel and foxamax and my stomach felt destroyed for months. I really tried to take it, was on it for a few months and finally gave up. Acid reflux which has stayed with me, I have it off and on now. But when I got it at first right after foxamax, I thought I would die, every day burning etc etc.

So I am losing ground. I am 54 early meno . I am now at -1.6 spine -1.7 hip. Spine was better last year around -1.1. I really am upset. I have taken and am taking liquid calcium,with D and magnesium. Twice daily for over a year. I was walking most of the year, but slowed down. My dog was critically ill for a year, he is gone now. I was very stressed and sad , more so at the end. I had to put him to sleep , he was so sick with diabetes.
any help appreciated.


Hello ladiedi.....I didn't quite understand your post. Have you already tried Didronel and had side effects from it or was it the Actonel and Fosomax that gave you the severe stomach distress? I couldn't tolerate Actonel either because of prior gastric ulcers and erosions. Was it Didronel or Didronel-PMO that you were talking about?

Please let me add that I feel so bad for you because of the loss of your dog. They are such great companions and to see them go down hill and know that they aren't going to survive is so very hard. :(

Oldbones[/FONT]
Thanks he was my best friend for so long and the year of fighting diabetes was so stressful. I wonder how much stress plays into osteo?

The actonel , I took for a short time, it didn't really bother me or I didn't notice anything until I change to fosamax, then after a month of that I suddenly had very big problems. Acid all the time, I was sick straight for months. Even after quiting those drugs.

He wants me to take Didronel . Said there were virtually no side affects. Thats not what I read though.



Quote from Oldbones:
[FONT=Comic Sans MS]

Hello ladiedi.....I didn't quite understand your post. Have you already tried Didronel and had side effects from it or was it the Actonel and Fosomax that gave you the severe stomach distress? I couldn't tolerate Actonel either because of prior gastric ulcers and erosions. Was it Didronel or Didronel-PMO that you were talking about?

Please let me add that I feel so bad for you because of the loss of your dog. They are such great companions and to see them go down hill and know that they aren't going to survive is so very hard. :(

Oldbones[/FONT]
[FONT=Comic Sans MS]>>He wants me to take Didronel . Said there were virtually no side affects. Thats not what I read though.<<

ladiedi........I don't recall seeing any posts on this board about Didronel. I did a search of my own and probably found out the same info that you did. It's been on the market since 1992. The Didronel PMO is taken in 90 day cycles. It is indicated for osteoporosis. The first 14 days, you take didronel (14 tablets) and for 76 days (76 tablets) you only take Cacit which is a calcium supplement containing 1250 mg of absorbable calcium. Then you start the 90 day cycle over again. It is suppose to increase bone density and reduce vertebral fractures. Didronel (without PMO) is used for Paget's disease of the bone.

Maybe you could talk to your doctor about your fear of taking Didronel and see what he thinks about you going the drug-free route as Peregrine suggests. I wonder if he has other patients on Didronel and if it has helped them? (That's something else you could ask him). I'm always full of questions when I go to my doctors. They probably hate to see me walk through the door! :rolleyes:

Oldbones [/FONT]